MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OPTICAL FORCEPS, FOR BIOPSY

KARL STORZ SE & CO. KG OPTICAL FORCEPS, FOR BIOPSY
Model Number 27072A
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during procedure jaws broke and locking ring pin detached.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: technical investigation revealed the following: a broken joint part was detected in the distal joint part.This could be caused by overloading, corrosion or aging of the device.The broken parts were not included in the return shipment of the device.A broken pin was also foun in the proximal handle part.This broken part is included.Breakage is also most probably due to overloading, corrosion or aging of the device.All in all the device shows signs of corrosion, which could be the result of improper reprocessing.Based on the production date of (b)(6) 2017 it can be assumed that product aging, reconditioning cycles and corrosion weakened the broken parts in the distal and proximal area, causing it to break under load.Apprpriate warnings are included in the instructions for use under chapter 4 and 9 for correct handling and visual inspection of the device.Also the correct reprocessing and care is described in chapter 5 of the corresponding reprocessing instructions.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
OPTICAL FORCEPS, FOR BIOPSY
Common Device Name
OPTICAL FORCEPS, FOR BIOPSY
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22993913
Report Number9610617-2025-01563
Device Sequence Number21050026
Product Code OCZ
UDI-Device Identifier04048551079157
UDI-Public04048551079157
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K243653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number27072A
Device Catalogue Number27072A
Device Lot NumberNS18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown